My partner and I have been together for 7 years and for the last 4 he has been on 20mg of Paxil for social anxiety. He has changed completely and Never wants to be around me or our children. He is tapering off now as a few weeks ago I found out he has been going on dating sites as well as texting an older woman inappropriate messages. I don't know whether I can trust him anymore. We used to be best friends and was even engaged (I called off the engagement). While I am upset and need to talk things through, he is withdrawing and is agitated. Is this behaviour normal? I was 100% secure in my relationship up until recently.
Will he talk to you about it? If he can't stop this stuff, your relationship is going to get worse and he has to see you don't want that. Tell him how you feel. Ask him what is wrong. It could be the paxil isn't right but he does need something. He might be depressed and looking for someone to make him feel better.
Is your partner seeing a therapist or counselor? A psychiatrist for possible diagnosis of something else? He needs to have his weird feeling diagnosed, if possible. He hasn't been himself for far too long to ignore. Leaving him to his own devices lead to distancing himself from you and the children. It's time to act to resolve some of these problems. Counseling with a good professional can be a big help. You may have to go with him occasionally, maybe get couples' counseling at some point. That's assuming he's done with the internet contacts and dating sites. I wouldn't trust him completely until he's seen a psychiatrist to rule out any further illness and doing well in counseling and at home.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 20 Jan 2010 • 1 answer
Generalized Anxiety Disorder - I've been taking Paxil for 26 yrs 40-50 mg/day!! Totally dependent on
Posted 14 Dec 2014 • 2 answers
Posted 5 Apr 2016 • 2 answers
Posted 4 Aug 2016 • 4 answers